Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 32, NWS San Angelo, TX

April 30, 2007Coleman County, Concho County, Runnels County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 30, 2007, 10:27 PM CDT for Coleman County, Concho County, Runnels County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2007, 10:27 PM CDT (03:27 UTC)
Expired
Apr 30, 2007, 11:00 PM CDT
In force
33 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Coleman County, TX, Concho County, TX, Runnels County, TX

The radar

The San Angelo radar (KSJT), 71 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2092 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 010328
TORSJT
TXC083-095-399-010400-
/O.NEW.KSJT.TO.W.0032.070501T0327Z-070501T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1027 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN RUNNELS COUNTY IN WEST CENTRAL TEXAS...
  SOUTHWESTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN CONCHO COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1100 PM CDT

* AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES WEST OF
  IVIE RESERVOIR NEAR CONCHO PARK MARINA...OR ABOUT 5 MILES NORTH OF
  PAINT ROCK...MOVING SOUTHEAST AT 25 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  THE INTERSECTION OF RANCH ROAD 1929 AND RANCH ROAD 2134...IVIE
  RESERVOIR NEAR CONCHO PARK MARINA AND LEADAY BY 1050 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS TO 75 MPH. THIS 
STORM HAS PRODUCED DAMAGE IN BALLINGER.

LAT...LON 3173 9990 3158 9997 3131 9965 3173 9959

$$
1 follow-up statement
000 
WWUS54 KSJT 010343
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1043 PM CDT MON APR 30 2007

TXC083-095-399-010400-
/O.CON.KSJT.TO.W.0032.000000T0000Z-070501T0400Z/
RUNNELS TX-COLEMAN TX-CONCHO TX-
1043 PM CDT MON APR 30 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN CONCHO...SOUTHWESTERN COLEMAN AND SOUTHEASTERN RUNNELS
COUNTIES...

AT 1041 PM CDT...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED
NEAR IVIE RESERVOIR NEAR CONCHO PARK MARINA...OR ABOUT 11 MILES EAST
OF PAINT ROCK...MOVING SOUTHEAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  LEADAY BY 1050 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3171 9978 3153 9984 3131 9965 3173 9959

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 30, 6:30 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Apr 30, 6:30 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
630 PM CDT MON APR 30 2007

.AVIATION...
UPPER LEVEL LOW OVER WESTERN TEXAS NEAR LUBBOCK...MOVING SLOWLY
EAST. SCATTERED TSTMS CURRENTLY LOCATED ACROSS THE NORTHEAST
CONCHO VALLEY AND EASTERN BIG COUNTRY. MORE STORMS WILL DEVELOP
ACROSS THE BIG COUNTRY MAINLY AFTER 01/06Z. ALSO...WIDESPREAD MVFR
CIGS OF BKN015-025 EXPECTED ACROSS WEST CENTRAL TEXAS AFTER
01/06Z...WITH IFR CIGS BLO OVC010 IN THE KBBD...KSOA...KJCT TAFS
AFTER 01/08Z.  21

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT MON APR 30 2007/

DISCUSSION...
HAVE A FEW SYSTEMS TO FOCUS ON WITH THIS FORECAST.

THE UPPER LOW JUST NORTHWEST OF LUBBOCK IS MOVING SLOWLY TO THE
EAST-NORTHEAST THIS AFTERNOON. WITH THE PARTIAL CLEARING AND
DESTABILIZATION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE
REDEVELOPED ACROSS THE NORTHERN HALF OF OUR AREA WITH ISOLATED
COVERAGE TO THE SOUTH. THESE WILL CONTINUE THROUGH THIS EVENING AS
SHORTWAVE TROUGH AXIS APPROACHES. HEAVY RAIN WILL BE COMMON WITH
THIS CONVECTIVE ACTIVITY...BUT THE STRONGEST STORMS COULD BE
MARGINALLY SEVERE. THE CONCERN FOR LATER TONIGHT SHIFTS TO OUR
NORTHERN COUNTIES FOR HEAVY RAIN POTENTIAL. THE UPPER LOW WILL
DRIFT EAST TO NEAR CHILDRESS OVERNIGHT. THE LIFT NEAR THIS COULD
RESULT IN AN AREA OF CONVECTION WITH CONCENTRATED HEAVY
RAINFALL...ESPECIALLY IF A SURFACE BOUNDARY IS NEARBY. WITH THE
2-3.5 INCH RAINFALL WHICH OCCURRED IN THE PAST 24 HOURS ALONG WITH
THE POTENTIAL FOR MORE THAN AN INCH IN THAT AREA TONIGHT...WE ARE
ISSUING A FLASH FLOOD WATCH FOR THE BIG COUNTRY.

AS THE UPPER LOW MOVES SLOWLY EAST-NORTHEAST INTO SOUTH-
CENTRAL OKLAHOMA ON TUESDAY...SURFACE TROUGH/WEAK COLD
FRONT WILL SAG SOUTH ACROSS WEST CENTRAL TEXAS. THE
BETTER MOISTURE PROXIMITY AND HIGHER RAIN CHANCES WILL
BE IN OUR EASTERN COUNTIES ON TUESDAY.

ANOTHER SOUTHERN STREAM SHORTWAVE TROUGH WILL MOVE EAST
ACROSS THE SOUTHERN ROCKIES ON WEDNESDAY BEFORE LIFTING
OUT INTO NORTH-CENTRAL TEXAS WEDNESDAY NIGHT. MOISTURE
WILL REMAIN IN OUR REGION AFTER THE FIRST SYSTEM DEPARTS.
THIS COMBINED WITH LIFT/DESTABILIZATION WITH APPROACH
OF THE NEXT SYSTEM ALONG WITH PRESENCE OF A SURFACE
BOUNDARY WILL RESULT IN OUR NEXT CHANCE FOR THUNDERSTORMS.
PRESENTLY HAVE POPS IN THE CHANCE RANGE BUT THESE WILL
BE INCREASED IF MODELS ARE CONSISTENT WITH THE PLACEMENT
OF THIS SYSTEM. WITH THE SOIL BECOMING SATURATED ACROSS
WEST CENTRAL TEXAS...WILL ALSO HAVE TO MONITOR THE POTENTIAL
FOR ADDITIONAL HEAVY RAINFALL WITH THIS NEXT SYSTEM.

A DEEP UPPER TROUGH IS PROGGED TO EVOLVE OVER THE
WESTERN US LATE THIS WEEK WITH AN UPPER LOW DROPPING TO
NEAR THE 4-CORNERS REGION SATURDAY NIGHT. CARRYING LOW
CHANCE POPS SATURDAY AFTERNOON/EVENING TO ACCOUNT FOR
POSSIBILITY OF SCATTERED STORMS DEVELOPING ON THE
LEE SIDE TROUGH/DRYLINE TO OUR WEST. INCREASING THE POPS FOR
SUNDAY INTO MONDAY...GIVEN THE GFS SOLUTION OF BRING THE DEEP
UPPER TROUGH ACROSS THE CENTRAL AND SOUTHERN ROCKIES TOWARD TEXAS.
WILL ALSO MONITOR MODEL TRENDS WITH THIS SYSTEM...AS THE CURRENT
PROJECTIONS INDICATE THAT IT WOULD HAVE THE POTENTIAL TO BRING
SIGNIFICANT SEVERE WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  64  79  63  83 /  60  40  10  30
SAN ANGELO  65  81  64  85 /  40  30  10  30
JUNCTION  66  81  64  84 /  40  30  10  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CALLAHAN-FISHER-
HASKELL-JONES-NOLAN-SHACKELFORD-TAYLOR-THROCKMORTON.

&&
Hazardous weather outlook, Apr 30, 3:36 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
336 PM CDT MON APR 30 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
336 PM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON
ACROSS MUCH OF WEST CENTRAL TEXAS. SOME OF THESE THUNDERSTORMS MAY
BRIEFLY BECOME SEVERE AND PRODUCE HAIL UP TO QUARTER SIZE AND WIND
GUSTS TO 60 MPH. IN ADDITION ANOTHER COMPLEX OF THUNDERSTORMS ARE
FORECAST TO FORM OVERNIGHT ALONG AND NORTH OF INTERSTATE 20. THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND A
FLASH FLOOD WATCH WILL BE ISSUED FOR THE BIG COUNTRY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH WEST CENTRAL TEXAS
FOR WEDNESDAY OR THURSDAY...PRODUCING ANOTHER ROUND OF SHOWERS OR
THUNDERSTORMS. GIVEN THE SATURATED SOILS...AND THE POSSIBILITY OF
MORE HEAVY RAINFALL...FLASH FLOODING WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Apr 30, 5:46 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
546 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             MILES                   31.60N 100.18W
04/30/2007  E1.75 INCH       RUNNELS            TX   FIRE DEPT/RESCUE

            ALSO NICKEL SIZE HAIL

&&

MCUNNING
Local storm report, Apr 30, 6:27 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
627 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             2 S BALLINGER           31.71N 99.96W
04/30/2007  E0.88 INCH       RUNNELS            TX   TRAINED SPOTTER

&&

MCUNNING
Local storm report, Apr 30, 10:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1005 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             BALLINGER               31.74N 99.96W
04/30/2007  E1.75 INCH       RUNNELS            TX   TRAINED SPOTTER

&&

MCUNNING
Local storm report, Apr 30, 10:10 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1010 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TSTM WND GST     BALLINGER               31.74N 99.96W
04/30/2007  M75 MPH          RUNNELS            TX   TRAINED SPOTTER

1009 PM     TSTM WND GST     BALLINGER               31.74N 99.96W
04/30/2007  M75 MPH          RUNNELS            TX   TRAINED SPOTTER

&&

MCUNNING
Local storm report, Apr 30, 10:16 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1016 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     TORNADO          2 SE ROWENA             31.63N 100.02W
04/30/2007                   RUNNELS            TX   PUBLIC

&&

MCUNNING

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:15 PM CDTSevere Thunderstorm WarningSJTFisher30 min
Apr 30, 8:43 PM CDTSevere Thunderstorm WarningSJTCoke32 min
Apr 30, 8:45 PM CDTSevere Thunderstorm WarningSJTRunnels30 min
Apr 30, 8:51 PM CDTSevere Thunderstorm WarningSJTFisher, Jones54 min
Apr 30, 8:57 PM CDTSevere Thunderstorm WarningSJTSterling63 min
Apr 30, 9:20 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels55 min
Apr 30, 9:54 PM CDTSevere Thunderstorm WarningSJTRunnels36 min
Apr 30, 9:58 PM CDTTornado WarningSJTConcho, Runnels32 min
Apr 30, 10:58 PM CDTSevere Thunderstorm WarningSJTColeman15 min
Apr 30, 11:38 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels, Taylor37 min
May 1, 12:16 AM CDTSevere Thunderstorm WarningSJTColeman, Runnels44 min
May 1, 12:47 AM CDTSevere Thunderstorm WarningSJTColeman23 min
May 1, 3:00 AM CDTFlash Flood WarningSJTBrown2 hr
May 1, 4:04 AM CDTFlash Flood WarningSJTColeman116 min
May 1, 4:20 AM CDTFlash Flood WarningSJTBrown115 min
May 1, 5:55 AM CDTFlash Flood WarningSJTMcCulloch2 hr
May 1, 6:20 AM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason55 min
May 1, 3:15 PM CDTSevere Thunderstorm WarningSJTMcCulloch30 min
May 1, 3:37 PM CDTTornado WarningSJTMcCulloch, San Saba23 min
May 1, 3:56 PM CDTTornado WarningSJTMcCulloch, San Saba49 min
May 1, 4:40 PM CDTTornado WarningSJTMcCulloch, Mason, San Saba50 min
May 1, 5:27 PM CDTTornado WarningSJTMason33 min
May 1, 5:47 PM CDTSevere Thunderstorm WarningSJTMason58 min
May 1, 6:38 PM CDTSevere Thunderstorm WarningSJTMason67 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.